Ohio, 2017Damaging Wind in Ohio, April 15, 2017
April 15, 2017 · NWS CLE · 1 event in 1 county or zone
An isolated thunderstorm moved east across the Mansfield area on April 15th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm moved east across the Mansfield area on April 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 15, 2:10 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 15, 2:10 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
310 PM EDT Sat Apr 15 2017
.SYNOPSIS...
A warm front along the south shore of Lake Erie will move
northeast of the area this evening. Low pressure over the Plains
will move across the central Great Lakes late tonight and early
Sunday. A cold front trailing the low will move across the local
area late Sunday. High pressure will build over the region from
the north Sunday night and Monday. A pair of systems will cross
the region later next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Most of the shower activity has moved into NE OH and NW PA as
the warm front continues to try to move out over the lake.
Temps at CLE have shot into the 80s so the front is definitely
through here. Have noticed some new development over the western
basin. Can't believe this activity will sustain itself very
long given the cool water temps. Will however go with a
leftover weather mention to account for the current activity.
May get rid of this mention if the activity falls apart the next
hour. The evening should be pleasant most areas albeit a little
breezy. Have backed off on precip chances overnight from the
earlier forecast. New guidance coming including the latest SREF
suggests only the NW corner of the area has a legitimate shot
for precip before daybreak. Clouds will increase again later
tonight. Have stayed to the warm side of guidance for lows.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
Precip will be ongoing at the onset of the period in the west
and will spread east across the rest of the area during the day
Sunday as a cold front advances from the northwest. Surface
dewpoints are now expected to surge into the upper 50s if not a
tad higher. At the same time strong westerlies are expected in
mid levels. Even with marginal instability with CAPES mainly
less than 500 J/KG would not have been surprised to see the
marginal risk bumped up to slight. Hopefully the precip will
reach eastern areas by late morning which would help limit the
severe weather potential at the southeast end of the area. Main
concern for severe weather would be from damaging straight line
winds. As it stands will need high precip chances all areas
through about 21z. After that the front will move off to the
southeast and the northern end of the area will begin to dry
out. By 03z Monday the entire area should be dry. High pressure
will then build in for the start of the new workweek. Expect
skies to become partly cloudy by early Monday. Temps will return
to seasonable values for a day before warming again on Tuesday
as the high slides off to the east allowing southerly flow to
return. Will maintain dry weather through Tuesday night but need
precip chances overnight as another frontal system approaches
from the west. Have generally trended warmer than guidance for
highs.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Upper level pattern trying to become more zonal across the lower 48
states by mid week. Weak perturbations moving east across the area
triggering weak surface low pressure systems. This will wind up
being an active weather pattern during the extended periods.
Initially, mid week storm system will be moisture starved as it does
not tap into available moisture from the Gulf of Mexico. Next low
making an attempt to develop in the southern stream will lift
northeast and have a better shot at tapping into the Gulf moisture.
Weak warm air advection and moisture advection will take place
Saturday and gradually increase into Sunday. Will stick with the
likely pops for Wednesday and Wednesday night even though current
thinking is that QPF values should be on the low side. Weak ridging
takes place Thursday into Friday ahead of the next storm system.
Warm front lifts north to central Ohio and will struggle to get into
the forecast area and may hold off until early next week.
Since true warm air mass does not really reach the forecast area,
will keep temperatures just above normal through the period.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
A warm front will continue to lift northeast of the area early
this afternoon. Some showers and thunderstorms will scoot
northeast and affect the Akron-Canton and Youngstown terminals.
Otherwise, just some high and mid level clouds expected the rest
of the evening into tonight. Clouds advance in from the west
with the cold front. Some thunderstorms are possible well ahead
of the cold front. Not expecting the cold front to arrive until
after 18Z in the afternoon. Ceilings lower to around 1500 feet
ahead of the cold front.
OUTLOOK...Non-VFR possible Wednesday night.
&&
.MARINE...
Winds are increasing out of the southwest and 15 to 25 knots over
land and expect them to increase this evening over the waster. The
stronger winds will not arrive until tomorrow morning just ahead of
the cold front. Will hold off on issuing any small craft advisories
at this time. Winds should keep highest waves just outside of the
nearshore waters. May need to hoist the advisory tomorrow morning
ahead of the cold front. After cold frontal passage Sunday
afternoon, winds are expected to diminish and become northwesterly.
Low pressure will approach the local area Wednesday and will cause
winds to increase once again. May need small craft advisories at
that time. Once low moves by to the east, winds diminish.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...Lombardy
AVIATION...Lombardy
MARINE...Lombardy
Hazardous weather outlook, Apr 15, 3:53 AM EST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
453 AM EDT Sat Apr 15 2017
OHZ020>023-028>033-036>038-047-161100-
Medina-Summit-Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark-
Mahoning-Marion-Morrow-Holmes-Knox-
453 AM EDT Sat Apr 15 2017
This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and thunderstorms are likely on Sunday as a cold front moves
south across the area. A few of the thunderstorms could be strong to
severe with damaging winds being the primary threat. Thunderstorms
will be most likely from noon to 6 PM.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ003-006>014-017>019-027-089-PAZ001>003-161100-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Wyandot-Ashtabula Lakeshore-
Northern Erie-Southern Erie-Crawford-
453 AM EDT Sat Apr 15 2017
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-161100-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
453 AM EDT Sat Apr 15 2017
This Hazardous Weather Outlook is for Lake Erie.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Richland
- When
- April 15, 3:15 PM EST
- Where
- Richland County, (Mfd)lahm Muni Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.820, -82.520
An automated sensor at Mansfield Lahm Airport measured a 59 mph thunderstorm wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 15, 20171 death · 1 injured · 1 event
- Hail and Damaging Wind in Iowa, April 15 to 16, 2017$23,000 · 2.75 in hail · 57 events
- Hail in Iowa, April 15, 2017$200,000 · 2.75 in hail · 5 events
- Tornado and Flash Flood in Iowa, April 15, 2017$20,000 · EF1 · 17 events
- Tornado and Hail in Nebraska, April 15, 2017EF0 · 38 events
- Flash Flood and Flooding in Kansas, April 15 to 19, 20172 in hail · 31 events
- Tornado and Hail in Kansas, April 15, 2017EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, April 15, 2017EF0 · 17 events
- Hail in Iowa, April 15, 20171.75 in hail · 10 events
- Hail and Damaging Winds in Virginia, April 15, 2017$5,000 · 50 kt wind · 4 events
- Hail in South Dakota, April 15, 20171.75 in hail · 4 events
- Hail and Damaging Wind in Kansas, April 15, 2017$500 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691736.